Winter Weather, Sussex
- When
- December 6, 9:00 PM EST to December 7, 2:00 AM EST
- Where
- Sussex forecast zone
- Reported by
- Mesonet
- Coordinates
- 41.140, -74.690 (the zone’s center; the record gives no point)
A low pressure system riding along a cold front prolonged precipitation long enough that it changed to freezing rain before ending over the higher terrain of Sussex County overnight on the 6th. Precipitation started as rain during the afternoon of the 6th.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
A low pressure system riding along a cold front prolonged precipitation long enough that it changed to freezing rain before ending over the higher terrain of Sussex County overnight on the 6th. Precipitation started as rain during the afternoon of the 6th. As colder air started working its way into the region, the rain started transitioning to freezing rain and sleet late in the evening of the 6th. This occurred mainly over the higher terrain of Sussex County. The wintry mix ended early on the 7th. The combination of sleet and freezing rain accumulated less than one quarter of an inch. Regardless, untreated roadways and walkways were hazardous.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Dec 6, 3:36 PM EST, 5 hours 24 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
336 PM EST FRI DEC 6 2013
.SYNOPSIS...
A FRONTAL BOUNDARY WILL TEND TO STALL JUST OFF THE EAST COAST AS SOME
DISTURBANCES TRAVEL ALONG IT INTO SATURDAY. HIGH PRESSURE WILL
HOWEVER BRIEFLY BUILD ACROSS THE NORTHEAST LATER SATURDAY AND
SUNDAY. AN AREA OF LOW PRESSURE IS THEN FORECAST TO TRACK INTO THE
GREAT LAKES SUNDAY NIGHT AND MONDAY WITH A SECONDARY LOW POTENTIALLY
DEVELOPING NEAR THE MID ATLANTIC COAST. AN ASSOCIATED COLD FRONT IS
FORECAST TO CROSS OUR AREA LATER MONDAY WITH A SECONDARY FRONT
MOVING THROUGH TUESDAY NIGHT OR WEDNESDAY. A STRONG AREA OF HIGH
PRESSURE THEN BUILDS IN DURING WEDNESDAY AND THURSDAY BEFORE
GRADUALLY SHIFTING TO OUR EAST FRIDAY.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
THE GFS INITIALIZATION WAS SUPERIOR TO THE WRF-NMMB AT NEARLY EVERY
LEVEL AND WITH CRITICAL TEMPERATURES AT 850MB AND 925MB DECIDING
PTYPE, WE DECIDED TO LEAN THE GFSS WAY. WRF-NMMB QPF VERIFICATION
WAS ALSO TOO SLOW IN EXITING PRECIPITATION, OVERALL IT LOOKS AS
THOUGH THE GFS AND CAN GGEM ARE VERIFYING THE BEST WITH THE ACTUAL
AMOUNTS UPSTREAM.
THERE WILL BE NO PRESENT CHANGE IN HEADLINES FOR TONIGHT. GFS
FORECAST SOUNDINGS ARE SHOWING MORE SLEET AND WE ARE STILL SEEING
SNOW CONFINED TO 1000-500MB THICKNESSES LESS THAN 547DM (A HEFTY
HIGH VALUE) TO OUR WEST. THE LATEST ECMWF RUNS THERMAL FIELD LOOKS
A BIT MORE ISOTHERMAL, BUT WE DONT HAVE THE OPPORTUNITY TO SEE HOW
MUCH WARM AIR IT HAS BETWEEN 850MB AND 700MB. LAPS SOUNDINGS ARE
CURRENTLY SHOWING 800 MB TEMPS AT 5C AT MPO.
THUS WHILE WE ARE CONFIDENT ABOUT THE NEED FOR THE ADVISORY, THE
DETAILS WILL BE DIFFICULT TO BE EXACTLY CORRECT, THUS MORE SLEET AND
FREEZING RAIN THAN SNOW IN THE ADVY AREA WITH SNOW/SLEET ACCUMS
AVERAGING 1-3 AND ICE UP TO .2 IN THE HIGHER TERRAIN OF THE
POCONOS. THE WARM GROUND SHOULD HELP AMELIORATE SOME OF THE ICE
CONCERNS INITIALLY, BUT TEMPERATURES ARE EXPECTED TO FALL BELOW
FREEZING AND THIS WILL ADD TO THE TREACHEROUSNESS ON UNTREATED
ROADS.
THE NEXT TIER SOUTH, WE PLAN ON ISSUING AN SPS, AS MOST OF THE
DICIEST TRANSITION IS EXPECTED TO OCCUR NEAR WHEN PRECIPITATION IS
CUTTING OFF WITH SLEET BEING THE MAIN NON LIQUID PTYPE AS WE HEAD
DEEPER INTO THE EVENING AND OVERNIGHT. THE CONCERN HERE IS MORE
ABOUT TEMPS DROPPING BELOW FREEZING AND ICING ANY STANDING WATER
(BRIDGES AND OVERPASSES ESPECIALLY). THE ORIENTATION OF THERMAL
FIELDS SUGGEST IF WE ARE TOO CONSERVATIVE WITH EXTENDING THE ADVY
ITS MORE FOR BERKS COUNTY THAN THE REST OF NORTHERN NJ.
LASTLY THE REST OF OUR CWA, PTYPE SHOULD BE MAINLY RAIN. WHILE SOME
SLEET MIGHT OCCUR TO THE I95 CORRIDOR, ITS EXTENT AND DURATION IS
NOT EXPECTED TO CAUSE ANY PROBLEMS. WHILE THE THERMAL DIFFERENCES
HAVE NARROWED, THERE ARE STILL SOME DIFFERENCES TO THE EXTENT OF SUB
FREEZING TEMPERATURES INTO THE LEHIGH VALLEY. STAT GUIDANCE IS
HANDLING UPSTREAM SITES FAIRLY WELL AND WE USED A COMBINATION OF
LAPS/MAVMET AND GFS SFC TEMPS TO INCORPORATE TEMP DROPS. LIKE THE
LAST MIXED PCPN EVENT WE HAD, THE OP WRF-NMMB IS THE WARMEST AT THE
SFC AND WAS NOT FOLLOWED.
THE MAIN SLUG OF PCPN IS ASSOCIATED WITH A FGEN FORCING BAND
CURRENTLY IN THE OHIO VALLEY AND THIS COUPLED WITH THE POSITION OF
THE JET ALOFT WILL FAVOR THE NORTHERN HALF OF OUR CWA FOR THE
HEAVIEST PCPN. THIS FEATURE FLIES INTO NEW ENGLAND, SO THE SOUTHERN
PART OF OUR CWA JUST GETS WEAKER DPVA TOWARD MORNING. OVERALL IT
LOOKS AS THOUGH THE PCPN WILL CUT OFF QUICKLY FROM SW TO NE ACROSS
OUR CWA AFTER 06-09Z. BY 06Z THE FCST MID LEVEL QVEC CONVERGENCE IS
CONFINED TO NJ.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/...
QUIET, BUT COLDER DAY ON SATURDAY. EARLY POPS WERE SCALED BACK AND
JUST TOUCH SOME OF OUR SOUTHEASTERN CWA. SKIES SHOULD CLEAR FROM
NORTH TO SOUTH BY AFTERNOON. THE SFC WINDS LOOK TO BYPASS LAKE
ONTARIO FOR OUR CWA, SO EVEN NORTH WE ARE NOT EXPECTING MANY LAKE
EFFECT CLOUDS.
MAX TEMPS WERE KEPT PRETTY CLOSE TO CONTINUITY AND ARE SUPPORTED BY
STAT GUIDANCE. WHILE SATURDAYS WINDS WILL BE BRISK, WONT BE THAT
UNUSUAL FOR A DECEMBER DAY.
&&
.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
A WINTRY PRECIPITATION EVENT IS EXPECTED TO ARRIVE SUNDAY BEFORE
TRANSITIONING TO RAIN ACROSS MUCH OF THE AREA INTO MONDAY.
THE OVERALL SYNOPTIC SETUP IS COMPRISED OF A PERSISTENT TROUGH IN
THE WESTERN U.S. THIS FEATURE WILL SEND SOME ADDITIONAL PIECES OF
ENERGY NORTHEASTWARD ALONG AND NORTHWEST OF A NEARLY STALLED
SURFACE FRONTAL BOUNDARY. MEANWHILE, COLD HIGH PRESSURE WILL BE
SHIFTING INTO NEW ENGLAND WITH A COLD AIR DAMMING SCENARIO OCCURRING
FOR A TIME. THIS SETUP FAVORS WINTRY PRECIPITATION ACROSS MUCH OF
OUR AREA AT LEAST TO START, HOWEVER THEN WARMER AIR ADVECTING IN
WILL START A PRECIPITATION TYPE TRANSITION. THESE SETUPS ARE ALWAYS
MORE CHALLENGING AS EVEN SUBTLE CHANGES IN TEMPERATURES AT THE
SURFACE AND ALOFT CAN HAVE A HUGE AFFECT ON WHAT PRECIPITATION TYPE
IS OBSERVED AT THE SURFACE. IN ADDITION, THERE IS THE POTENTIAL FOR
A WEAK COASTAL LOW TO DEVELOP WHICH COULD KEEP COLDER AIR LOCKED IN
LONGER AT THE SURFACE ESPECIALLY NORTH AND WEST OF INTERSTATE 95.
ONCE THIS SYSTEM EXITS LATER MONDAY THERE COULD BE ONE LAST WAVE
ALONG THE FRONTAL ZONE TUESDAY, THEN A SECONDARY COLD FRONT LOOKS TO
MOVE THROUGH AS WE TRANSITION TO A LARGE DOME OF HIGH PRESSURE
BUILDING IN FOR THE SECOND HALF OF THE WEEK.
FOR SATURDAY NIGHT...A LULL BEFORE THE NEXT PRECIPITATION EVENT
ARRIVES. STRONG SURFACE HIGH PRESSURE IS FORECAST TO BUILD INTO THE
NORTHEAST TOWARD DAYBREAK. THIS WILL HELP PUSH THE MOISTURE CONDUIT
TO OUR SOUTH FOR A TIME. IN ADDITION, COLDER AIR ESPECIALLY IN THE
LOWER LEVELS WILL SEEP SOUTHWARD RESULTING IN THE DEVELOPMENT OF A
COLD AIR DAMMING SIGNATURE. THE AIRMASS IS FORECAST TO BE DRIER FROM
NORTH TO SOUTH AS WELL. AS THE WAA ALOFT GETS UNDERWAY ESPECIALLY TO
OUR SOUTHWEST LATE, CLOUDS ARE FORECAST TO INCREASE FROM SOUTH TO
NORTH. WE ARE NOT ANTICIPATING ANY PRECIPITATION DURING THIS TIME
FRAME DUE TO HIGH PRESSURE BUILDING IN AND THE INFLUX OF DRIER AIR.
FOR SUNDAY AND MONDAY...A MESSY EVENT IS IN THE WORKS ESPECIALLY FOR
SUNDAY AND SUNDAY NIGHT. THIS IS ALL COURTESY OF LOW PRESSURE
TRACKING UP THE OHIO VALLEY AS MID LEVEL ENERGY ACCOMPANIES A PIECE
OF THE UPPER-LEVEL TROUGH IN THE WESTERN U.S. THERE IS NO REAL
BLOCKING DOWNSTREAM TO HOLD THE COLD SURFACE HIGH IN PLACE IN NEW
ENGLAND, THEREFORE IT WILL BE SLIDING OFFSHORE SUNDAY NIGHT AND
MONDAY. THE WAA INDUCED LIFT IN COMBINATION WITH INCREASING ASCENT
ABOVE A COLD DOME AT THE SURFACE WILL RESULT IN AN AREA OF
PRECIPITATION FROM SOUTH TO NORTH DURING SUNDAY.
THE FORECAST SOUNDINGS INDICATE NEARLY A CLASSIC SETUP ACROSS OUR
AREA WITH MUCH OF THE CWA GETTING SOME SNOW AND SLEET BEFORE
TRANSITIONING TO RAIN FROM SOUTHEAST TO NORTHWEST. THE MAIN
CHALLENGE THOUGH IS THE TIMING OF THIS TRANSITION AND ALSO THE
ACTUAL ONSET OF THE PRECIPITATION. THE FORECAST SOUNDINGS ACROSS
MUCH OUR REGION, BUT ESPECIALLY THE CENTRAL AND NORTHERN AREAS,
REVEAL A PRONOUNCED DRY LAYER FOR AWHILE. THIS WOULD TEND TO RESULT
IN THE PRECIPITATION NOT REACHING GROUND. ONCE THIS SATURATES,
SOUNDINGS ARE COLD ENOUGH TO SUPPORT SNOW IN MUCH OF THE AREA BEFORE
THE WAA OVERTAKES THE COOLING ASPECT AND THIS INTRODUCES ADDITIONAL
PRECIPITATION TYPES. AS FOR THE POPS, WE DID SLOW THE NORTHWARD
INCREASE QUITE A BIT DURING THE DAY SUNDAY GIVEN THE FORECAST DRY
LAYER IN THE SOUNDINGS. THE FARTHER SOUTHERN AREAS AND THE COASTAL
LOCALS SHOULD SEE SOME SNOW AND SLEET BUT CHANGE TO RAIN QUICKER
WITH THE FLOW OFF OF THE OCEAN. THIS TRANSITION THEN SHIFTS INLAND,
HOWEVER CONFIDENCE IS LOWER REGARDING THE TIMING.
IT APPEARS THAT MANY AREAS WILL GET A COATING OF SNOW AND SLEET
BEFORE THE CHANGE TO RAIN BEGINS. THE FROZEN/FREEZING PRECIPITATION
MAY HANG TOUGH FOR AWHILE ACROSS PORTIONS OF EASTERN PENNSYLVANIA
AND NORTHWESTERN NEW JERSEY AS THE LOW-LEVEL FLOW REMAINS FROM THE
NORTHEAST LONGER. THIS IS ESPECIALLY A CONCERN FOR THE LEHIGH
VALLEY, THE POCONOS AND INTO NORTHWESTERN NEW JERSEY. THERE REMAINS
THE POTENTIAL FOR A SURFACE LOW TO DEVELOP NEAR THE MID ATLANTIC
COAST SUNDAY NIGHT IN RESPONSE TO A TIGHTENING BAROCLINIC ZONE. IF
THIS OCCURS AND IT IS STRONG ENOUGH, THE LOW-LEVEL WINDS WOULD TEND
TO HANG ON EVEN LONGER FROM THE NORTHEAST. THIS WOULD RESULT IN A
SLOWER WARMING OF THE LOW-LEVEL AIRMASS WITH MORE FROZE/FREEZING
PRECIPITATION. IT DOES APPEAR THAT THE PRECIPITATION SHOULD START TO
TAPER OFF FROM NORTHWEST TO SOUTHEAST LATER MONDAY, ALTHOUGH ANOTHER
PIECE OF ENERGY RUNNING ALONG THE BAROCLINIC ZONE COULD TOSS SOME
MOISTURE BACK INTO AT LEAST OUR SOUTHEAST ZONES MONDAY NIGHT. THIS
IS OF LOWER CONFIDENCE.
REGARDING HAZARDS, THERE IS A GOOD CHC FOR 1-4 INCHES OF SNOW AND
SLEET TO ACCUMULATE NORTH AND WEST OF PHILADELPHIA WITH A GREATER
CHC AS ONE GOES TOWARD THE POCONOS. FARTHER TO THE SOUTHEAST, SOME
SNOW AND SLEET ACCUMULATION IS ANTICIPATED BEFORE A CHANGE TO RAIN
OCCURS. WE ARE GENERALLY LEANING TOWARD THIS BEING AN ADVISORY LEVEL
EVENT. GIVEN THE ONGOING SYSTEM WITH SOME WINTRY PRECIPITATION
EXPECTED, WE HELD OFF ON HEADLINES FOR THIS SYSTEM. THIS EVENT
HOWEVER CONTINUES TO BE HIGHLIGHTED IN OUR HAZARDOUS WEATHER OUTLOOK
AND ALSO IN OUR BRIEFING PACKAGE. TEMPERATURES WERE A MODEL BLEND
WITH A TIP TOWARD A NON-DIURNAL TREND SET IN THE HOURLY GRIDS SUNDAY
NIGHT.
FOR TUESDAY...AS AN UPPER-LEVEL TROUGH DIGS ACROSS THE MIDWEST AND
GREAT LAKES REGION, THIS MAY HELP TO INDUCE ANOTHER WAVE ALONG THE
BAROCLINIC ZONE TO OUR SOUTHEAST. THIS COULD RESULT IN A
PRECIPITATION SHIELD TRACKING ACROSS OUR SOUTHEAST ZONES ESPECIALLY
FOR A TIME. THE DETAILS IN THIS ARE OF LOW CONFIDENCE ESPECIALLY
RELATED TO THE TIMING OF THE ENERGY. THEREFORE, WE FAVORED MOSTLY
WPC POPS WHICH IS IN THE SLIGHT CHC TO CHC RANGE WITH THE HIGHEST
ACROSS THE SOUTHEAST.
FOR WEDNESDAY THROUGH FRIDAY...AN UPPER-LEVEL TROUGH WILL BE MOVING
THROUGH THE EAST. AT THE SURFACE, STRONG HIGH PRESSURE WILL BUILD
INTO THE MID ATLANTIC AND NORTHEAST WEDNESDAY AND ESPECIALLY
THURSDAY. THE CYCLONIC NORTHWESTERLY FLOW AND COLD AIR WILL RESULT
IN LAKE EFFECT SNOW AND SOME OF THIS MAY GET INTO OUR FAR NORTHWEST
ZONES. MOST OF THE ACTIVITY HOWEVER SHOULD BE CONFINED CLOSER TO THE
GREAT LAKES. THE FLOW THEN STARTS TO BACK THURSDAY NIGHT AND FRIDAY
AND SURFACE HIGH PRESSURE IS FORECAST TO GRADUALLY SHIFT OFF THE MID
ATLANTIC COAST. WE ARE ANTICIPATING COLD TEMPERATURES DURING THIS
TIME FRAME ALTHOUGH SOME MODERATION MAY START FRIDAY, HOWEVER AT
THIS POINT IT GENERALLY LOOKS DRY. WE ONLY CARRIED SOME FLURRIES
ACROSS THE POCONOS WEDNESDAY AND THURSDAY. THE WPC GUIDANCE WAS
MAINLY USED DURING THIS TIME FRAME AS MORE FOCUS WAS PUT ON THE
SUNDAY AND MONDAY EVENT.
&&
.AVIATION /21Z FRIDAY THROUGH WEDNESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
MAINLY MVFR CONDITIONS PREVAIL ACROSS THE REGION AT LATE-DAY WITH
SOME LIGHT RAIN. A FEW SITES HAD BRIEFLY IMPROVED TO LOW-END VFR
CEILINGS FOR A TIME, BUT THE OVERALL TREND INTO THIS EVENING IS FOR
STEADILY LOWERING CONDITIONS TO MVFR AND EVENTUALLY IFR LATER
TONIGHT. WINDS THROUGH THIS EVENING AND TONIGHT WILL MAINLY BE OUT
OF THE NORTHEAST TO NORTH, UNDER 10 KNOTS THROUGH THIS EVENING AND
INCREASING INTO THE 10 TO 13 KNOT RANGE DURING THE OVERNIGHT.
A STEADIER RAIN WILL ARRIVE FROM SW TO NE INTO THIS EVENING, WITH
CONDITIONS LOWERING TO IFR TONIGHT OVER MOST OF THE AREA. RAIN WILL
PROBABLY MIX WITH SLEET ACROSS NORTHWEST LOCALES FOR A FEW HOURS
DURING THE EARLY MORNING, AND WE HAVE INCLUDED A MENTION OF THIS IN
THE KABE AND KRDG TAF. PRECIP IS EXPECTED TO BE EXITING OUR REGION
AROUND DAYBREAK, AND IMPROVEMENT TO MVFR CONDITIONS IS ANTICIPATED
DURING THIS TIME FRAME. CONTINUED IMPROVEMENT TO VFR CONDITIONS
IS FORECAST BY MID-MORNING SATURDAY AS HIGH PRESSURE BEGINS TO
BUILD IN FROM THE WEST. WINDS DURING THE DAYTIME SATURDAY WILL BE
MAINLY OUT OF THE NORTH-NORTHWEST AROUND 10 TO 12 KNOTS WITH GUSTS
TO 20 KNOTS.
OUTLOOK...
SATURDAY NIGHT...VFR. NORTHWESTERLY WINDS 10-15 KNOTS.
SUNDAY THROUGH MONDAY...VFR TO START SUNDAY, THEN CLOUDS INCREASE
AND LOWER WITH MVFR TO IFR DEVELOPING. A PERIOD OF SNOW AND SLEET
SHOULD OVERSPREAD THE AREA FROM SOUTH TO NORTH STARTING AROUND MIDDAY
SUNDAY. THERE SHOULD BE A TRANSITION TO RAIN FROM SOUTHEAST TO
NORTHWEST SUNDAY NIGHT INTO MONDAY WITH KABE AND KRDG HANGING ONTO
FROZEN/FREEZING PRECIPITATION THE LONGEST. THERE IS HIGHER
CONFIDENCE WITH THE PRECIPITATION, HOWEVER LOWER CONFIDENCE
REGARDING THE ARRIVAL TIME AND TIMING OF THE CHANGEOVER. SOME
IMPROVEMENT TO VFR SHOULD OCCUR MONDAY NIGHT ESPECIALLY NORTH AND
WEST OF KPHL.
TUESDAY AND WEDNESDAY...SOME MVFR POSSIBLE MAINLY SOUTH AND EAST OF
KPHL TUESDAY, OTHERWISE GENERALLY VFR. SOME RAIN SNOW POSSIBLE
TUESDAY MAINLY SOUTH AND EAST OF KPHL, HOWEVER CONFIDENCE IS ON THE
LOW SIDE. NORTHWESTERLY WINDS 10-15 KNOTS WITH POSSIBLE GUSTS UP TO
25 KNOTS.
&&
.MARINE...
WE ARE GOING TO EXTEND THE SCA ON THE OCEAN WATERS THRU 18Z
SATURDAY. WHILE SEAS ARE JUST TOUCHING CRITERIA, A NORTHERLY COLD
AIR ADVECTION SURGE TONIGHT SHOULD BRING A RENEWED CHANCE FOR NOT
ONLY SEAS REMAINING AT SCA CRITERIA, BUT ALSO WINDS. WE WILL ALSO
ISSUE A SCA FOR DELAWARE BAY FOR THE OVERNIGHT AND MORNING PERIODS
BECAUSE OF THIS ENHANCED WIND FIELD.
OUTLOOK...
SATURDAY NIGHT...NORTHERLY WINDS MAY GUST TO NEAR 25 KNOTS AS COLDER
AIR ADVECTS IN WITH BUILDING HIGH PRESSURE.
SUNDAY AND MONDAY...THE PRESSURE GRADIENT MAY RELAX SOME FOR
SUB-ADVISORY CONDITIONS FOR A TIME SUNDAY. AS THE FLOW TURNS TO THE
NORTHEAST AND INCREASES SOME, GUSTS COULD NEAR ADVISORY CRITERIA
LATER SUNDAY INTO MONDAY. THIS IS AS LOW PRESSURE TRACKS INTO THE
GREAT LAKES WITH A SECONDARY LOW POTENTIALLY DEVELOPING NEAR THE MID
ATLANTIC COAST. THE SEAS SHOULD ALSO BUILD SOME WITH THE
NORTHEASTERLY FLOW.
TUESDAY AND WEDNESDAY...MUCH COLDER AIR TO ARRIVE UNDER A WEST TO
NORTHWEST FLOW. THERE MAY BE ENOUGH FLOW ALONG WITH VERTICAL MIXING
FOR SOME GUSTS TO NEAR 30-35 KNOTS. AS OF NOW, ANY GALE POTENTIAL IS
OF LOW CONFIDENCE.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WINTER WEATHER ADVISORY UNTIL 7 AM EST SATURDAY FOR PAZ054-055.
NJ...WINTER WEATHER ADVISORY FROM 7 PM THIS EVENING TO 7 AM EST
SATURDAY FOR NJZ001.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 1 PM EST SATURDAY FOR ANZ450>455.
SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 1 PM EST
SATURDAY FOR ANZ430-431.
&&
SYNOPSIS...GORSE
NEAR TERM...GIGI
SHORT TERM...GIGI
LONG TERM...GORSE
AVIATION...GORSE/KLINE
MARINE...GIGI/GORSEHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 353 PM EST FRI DEC 6 2013 PAZ054-055-072100- CARBON-MONROE- 353 PM EST FRI DEC 6 2013 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 AM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. SNOW AND SOME SLEET IS ANTICIPATED TO DEVELOP LATER SUNDAY AFTERNOON AND CONTINUE SUNDAY NIGHT, THEN MIX WITH AND CHANGE TO FREEZING RAIN AND RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ001-072100- SUSSEX- 353 PM EST FRI DEC 6 2013 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. SNOW AND SOME SLEET IS ANTICIPATED TO DEVELOP LATER SUNDAY AFTERNOON AND CONTINUE SUNDAY NIGHT, THEN MIX WITH AND CHANGE TO FREEZING RAIN AND RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ007>010-PAZ060>062-101-103-105-072100- WARREN-MORRIS-HUNTERDON-SOMERSET-BERKS-LEHIGH-NORTHAMPTON- WESTERN CHESTER-WESTERN MONTGOMERY-UPPER BUCKS- 353 PM EST FRI DEC 6 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. BANDS OF PRECIPITATION WILL MOVE ACROSS THE REGION THROUGH MOST OF TONIGHT. AS COLDER AIR CONTINUES TO MOVE IN, THE RAIN WILL MIX WITH AND THEN TRANSITION OVER TO SLEET LATE THIS EVENING AND POSSIBLY OVER TO SNOW BEFORE IT ENDS. SNOW AND SLEET ACCUMULATIONS SHOULD BE LESS THAN AN INCH. THIS IS MAINLY FOR BERKS COUNTY AND THE LEHIGH VALLEY IN PENNSYLVANIA, THEN INTO MORRIS AND WARREN COUNTIES IN NEW JERSEY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SNOW AND SLEET IS ANTICIPATED TO DEVELOP SUNDAY AFTERNOON AND CONTINUE SUNDAY NIGHT, THEN MIX WITH AND CHANGE TO FREEZING RAIN AND THEN RAIN FROM SOUTHEAST TO NORTHWEST. THE FREEZING PRECIPITATION MAY LINGER LONGER AROUND THE LEHIGH VALLEY AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001-MDZ008-012-015-019-020-NJZ012-013-015>019-PAZ070-071-102-104- 106-072100- NEW CASTLE-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-MIDDLESEX- WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-DELAWARE-PHILADELPHIA-EASTERN CHESTER- EASTERN MONTGOMERY-LOWER BUCKS- 353 PM EST FRI DEC 6 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A PERIOD OF SNOW AND SOME SLEET IS ANTICIPATED TO DEVELOP SUNDAY AFTERNOON AND CONTINUE SUNDAY EVENING, THEN CHANGE TO RAIN. THERE COULD BE SOME FREEZING RAIN DURING THE TRANSITION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ002>004-NJZ014-020>027-072100- KENT-INLAND SUSSEX-DELAWARE BEACHES-EASTERN MONMOUTH-OCEAN- CUMBERLAND-ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC-COASTAL OCEAN-SOUTHEASTERN BURLINGTON- 353 PM EST FRI DEC 6 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A PERIOD OF SNOW AND SLEET IS ANTICIPATED TO DEVELOP DURING SUNDAY BEFORE TRANSITIONING OVER TO RAIN INTO SUNDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-072100- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 353 PM EST FRI DEC 6 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 333 PM EST FRI DEC 6 2013 NJZ007-008-PAZ060>062-070845- WARREN-MORRIS-BERKS-LEHIGH-NORTHAMPTON- INCLUDING THE CITIES OF...WASHINGTON...MORRISTOWN...READING... ALLENTOWN...BETHLEHEM...EASTON 333 PM EST FRI DEC 6 2013 ...PRECIPITATION ENDING AS A WINTRY MIX LATER TONIGHT... BANDS OF PRECIPITATION WILL MOVE ACROSS THE REGION TONIGHT. COLDER AIR WILL CONTINUE TO MOVE IN ALOFT, ESPECIALLY A COUPLE OF THOUSAND FEET ABOVE THE GROUND. THIS COLDER AIR WILL START MIXING AND THEN TRANSITIONING THE RAIN OVER TO SLEET LATE THIS EVENING AND POSSIBLY OVER TO SNOW BEFORE IT ENDS. SNOW AND SLEET ACCUMULATIONS SHOULD BE LESS THAN AN INCH. BUT AS TEMPERATURES FALL TOWARD FREEZING AFTER MIDNIGHT, SOME LOCALLY SLIPPERY SPOTS COULD DEVELOP, ESPECIALLY ON BRIDGES AND OVERPASSES. BY SATURDAY MORNING, MOST LOW TEMPERATURES WILL BE AROUND FREEZING, SO ANY STANDING WATER ON UNTREATED ROADWAYS WILL START FREEZING. IF YOU ARE TRAVELING LATER TONIGHT, PLEASE BE ON THE ALERT FOR POSSIBLY SLIPPERY TRAVELING CONDITIONS. GIVE YOURSELF EXTRA BRAKING DISTANCE AND LOOK FOR FOLLOW-UP STATEMENTS IF THEY BECOME NECESSARY. TFG
The national radar mosaic for the moment the first event began.
1 winter weather. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Jersey in 2013Every state in 2013This day in weather historyWarnings in New Jersey, December 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 486569.